I’m new to this forum but I was wondering if anyone on here is taking symlin pen injections or ever has? I’ve been using the pen for maybe 2 months now plus the insulin. I am a type 1 since the age of 4. At first I was on a very low dose and it seemed that my blood sugar dropped pretty low fast. Now for the last couple weeks it seems to bring my sugar down only for a short amount of time then spikes. I tried calling the company to see if someone can help me with advising me what I should do but she basically just read whatever was on the box of the pens so no personal advice. I’m currently taking a dose of 45 2x a day. I do not have any nausea and like I said my sugars arent really staying at a good number after maybe an hour. Should I continue to go up to 60? How do I know when I’m out? I’m afraid I’m injecting and its empty. Do you know how long it typically lasts before you need to switch out to a new one?
Thanks in advance!
A few years ago I tried Symlin. I did all my research and used it appropriately. It worked great for a month then I started to see it becoming less and less effective.
After about 4 months I stopped using it. My endo said that within her practice that’s what she has noticed with others who gave it a try. Glad I tried it though as now I know.
After 12 days of ramping my dose I was on 60mcg, before two meals a day. I didn’t mind the extra injections when it worked but when it stopped working it was a drag. I had a little nausea the first few days taking Symlin but not bad.
Oh no Did you switch to anything else after trying the symlin out? I like knowing I’m on a lot less insulin now but if I stop taking it I’ll probably need to double up which I don’t want to do.
It’s supposed to significantly decrease your insulin requirements. So, if that’s still the case with your use, it’s worth taking. I didn’t switch to another drug but rather just moderated my carb intake to keep my insulin needs a little lower.
Thanks for the feedback. Maybe I’ll try upping it 60 and see if that helps and if it doesn’t I’ll talk to the dr about other options. yes,
I am taking a lot less insulin but some of my readings are higher than I’d like which makes me believe I may need to increase either my insulin or the symlin dose.
I love Symlin. Been on it for years and it really helps with post Meal spikes and helping me feel full. Unfortunately I had to give it up due to insurance coverage lacking with Medicare plans. The reason most folks aren’t successful is because it’s all about timing. In the real world, the advice to cut your insulin dose by 50% is wrong. People will still go low in the first hour no then spike up the next hour. Change the timing of your insulin dose. Symlin delays the emptying of your stomach. I used to bolus 15-20 minute after I finished eating with no reduction in dose and it worked fine. Alternatively if on a pump you can extend the bolts over 20 minutes. After trying the delay in dose you can work on a reduction if it’s necessary but I don’t know of anyone who needed a 50% reduction. (I’m a CDCES)
Is that what Symlin is supposed to do? Or is that a side effect?
I really don’t understand why it’s prescribed
It’s prescribed for post meal spikes. It delays stomach emptying, shuts off liver production of glucose , and deceases appetite for a few hours after taking it. I’m happy to report that Lyumjev insulin is working very quickly for me so most post meal spikes have been dealt with. I miss the appetite suppression though.
I’m type 1 but I used 120 mcg of Symlin. Works much better. Never stopped working like 60 mcg